Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
My name is***** and I am sorry to hear that your pup ate the herbal pills. These calming herbal pills are usually very safe, but can cause sedation and intestinal irritation (vomiting and diarrhea). I would consider making him vomit tonight to minimize the chance of any detrimental side effects. Vomiting only works, though, if you do it within 20-30 minutes of ingestion of the capsules.
You can make him vomit by giving him 1 to 2 tablespoons (15 to 30mL) of Hydrogen peroxide by mouth. He should vomit within 5 to 15 minutes.
If it has been more than 30 minutes since he ate the capsules, I would recommend watching him closely through the night. If he becomes very sedated or starts having vomiting or diarrhea, you will need to take him to the ER tonight.
Does that help? What other questions do you have?
Good morning! How is your pup today? Did she become very sedated after eating the herbal pills? Do you have any more questions for me?